Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

Slopes and colored Jones polynomials of adequate knots


Authors: David Futer, Efstratia Kalfagianni and Jessica S. Purcell
Journal: Proc. Amer. Math. Soc. 139 (2011), 1889-1896
MSC (2010): Primary 57M25, 57M27
DOI: https://doi.org/10.1090/S0002-9939-2010-10617-2
Published electronically: October 29, 2010
MathSciNet review: 2763776
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: Garoufalidis conjectured a relation between the boundary slopes of a knot and its colored Jones polynomials. According to the conjecture, certain boundary slopes are detected by the sequence of degrees of the colored Jones polynomials. We verify this conjecture for adequate knots, a class that vastly generalizes that of alternating knots.


References [Enhancements On Off] (What's this?)

  • 1. Cynthia L. Curtis and Samuel Taylor, The Jones polynomial and boundary slopes of alternating knots, arXiv:0910.4912.
  • 2. Oliver T. Dasbach, David Futer, Efstratia Kalfagianni, Xiao-Song Lin, and Neal W. Stoltzfus, The Jones polynomial and graphs on surfaces, Journal of Combinatorial Theory Ser. B 98 (2008), no. 2, 384-399. MR 2389605 (2009d:57020)
  • 3. Nathan M. Dunfield, A table of boundary slopes of Montesinos knots, Topology 40 (2001), no. 2, 309-315. MR 1808223 (2001j:57008)
  • 4. David Futer, Efstratia Kalfagianni, and Jessica S. Purcell, Guts of surfaces and the colored Jones polynomial, in preparation.
  • 5. -, Symmetric links and Conway sums: volume and Jones polynomial, Math. Res. Lett. 16 (2009), no. 2, 233-253. MR 2496741
  • 6. Stavros Garoufalidis, The Jones slopes of a knot, arXiv:0911.3627, Journal of Quantum Topology, to appear.
  • 7. Allen E. Hatcher, On the boundary curves of incompressible surfaces, Pacific J. Math. 99 (1982), no. 2, 373-377. MR 658066 (83h:57016)
  • 8. Allen E. Hatcher and Ulrich Oertel, Boundary slopes for Montesinos knots, Topology 28 (1989), no. 4, 453-480. MR 1030987 (91e:57016)
  • 9. W. B. Raymond Lickorish, An introduction to knot theory, Graduate Texts in Mathematics, vol. 175, Springer-Verlag, New York, 1997. MR 1472978 (98f:57015)
  • 10. W. B. Raymond Lickorish and Morwen B. Thistlethwaite, Some links with nontrivial polynomials and their crossing-numbers, Comment. Math. Helv. 63 (1988), no. 4, 527-539. MR 966948 (90a:57010)
  • 11. Makoto Ozawa, Essential state surfaces for adequate knots and links, arXiv:0609166, Journal of the Australian Mathematical Society, to appear.

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2010): 57M25, 57M27

Retrieve articles in all journals with MSC (2010): 57M25, 57M27


Additional Information

David Futer
Affiliation: Department of Mathematics, Temple University, Philadelphia, Pennsylvania 19122
Email: dfuter@temple.edu

Efstratia Kalfagianni
Affiliation: Department of Mathematics, Michigan State University, East Lansing, Michigan 48824
Email: kalfagia@math.msu.edu

Jessica S. Purcell
Affiliation: Department of Mathematics, Brigham Young University, Provo, Utah 84602
Email: jpurcell@math.byu.edu

DOI: https://doi.org/10.1090/S0002-9939-2010-10617-2
Received by editor(s): February 8, 2010
Received by editor(s) in revised form: May 25, 2010
Published electronically: October 29, 2010
Additional Notes: The first author is supported in part by NSF grant DMS-1007221
The second author is supported in part by NSF grant DMS–0805942
The third author is supported in part by NSF grant DMS–0704359
Communicated by: Daniel Ruberman
Article copyright: © Copyright 2010 American Mathematical Society

American Mathematical Society